Alert archive / Indiana / Tornado Warnings in 2013
Tornado Warning 33, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Dec 21, 2013, 8:20 PM EST for 6 counties in Indiana. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 21, 2013, 8:20 PM EST (01:20 UTC)
- Expired
- Dec 21, 2013, 8:50 PM EST
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Clark County, IN, Crawford County, IN, Floyd County, IN, Harrison County, IN, Scott County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 50 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 8:21 PM EST | TSTM WND DMG | Leavenworth, IN | PINE TREE BLOWN OVER. MAY HAVE BEEN EASIER TO FALL BECAUSE OF THE SATURATED GROUNDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 21, 5:49 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
919
WFUS53 KLMK 220120
TORLMK
INC019-025-043-061-143-175-220150-
/O.NEW.KLMK.TO.W.0033.131222T0120Z-131222T0150Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 PM EST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
EASTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHWESTERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 850 PM EST
* AT 816 PM EST...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED 5 MILES SOUTH
OF ENGLISH...AND MOVING NORTHEAST AT 70 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
WYANDOTTE...MARENGO...HOGTOWN...MILLTOWN...MOBERLY...FRENCHTOWN...
DEPAUW...FAIRDALE...RAMSEY...HANCOCK CHAPEL...FREDERICKSBURG...NEW
SALISBURY...CENTRAL BARREN...ORGAN SPRINGS...PALMYRA...
BYRNEVILLE...BRADFORD...SHORTS CORNER...GREENVILLE AND MARTINSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3869 8579 3846 8564 3819 8635 3820 8637
3818 8638 3817 8642 3833 8649 3840 8636
3839 8631 3842 8631
TIME...MOT...LOC 0120Z 242DEG 59KT 3829 8637
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
JDG3 follow-up statements
804
WWUS53 KLMK 220127
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
827 PM EST SAT DEC 21 2013
INC019-025-043-061-143-175-220150-
/O.CON.KLMK.TO.W.0033.000000T0000Z-131222T0150Z/
SCOTT IN-WASHINGTON IN-HARRISON IN-FLOYD IN-CLARK IN-CRAWFORD IN-
827 PM EST SAT DEC 21 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN CRAWFORD...
NORTHWESTERN CLARK...NORTHERN FLOYD...NORTHWESTERN HARRISON...
SOUTHERN WASHINGTON AND SOUTHWESTERN SCOTT COUNTIES UNTIL 850 PM
EST...
AT 825 PM EST...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED 10 MILES EAST
OF ENGLISH...AND MOVING NORTHEAST AT 70 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
FAIRDALE...RAMSEY...HANCOCK CHAPEL...FREDERICKSBURG...NEW
SALISBURY...CENTRAL BARREN...ORGAN SPRINGS...PALMYRA...BYRNEVILLE...
BRADFORD...SHORTS CORNER...GREENVILLE...MARTINSBURG...GALENA...
NAVILLETON...NEW PEKIN...FARABEE...SCOTTSVILLE...BORDEN AND
STARLIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3869 8579 3846 8564 3822 8629 3839 8631
3842 8631
TIME...MOT...LOC 0127Z 242DEG 59KT 3834 8624
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
JDG353
WWUS53 KLMK 220134
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 PM EST SAT DEC 21 2013
INC025-220144-
/O.CAN.KLMK.TO.W.0033.000000T0000Z-131222T0150Z/
CRAWFORD IN-
834 PM EST SAT DEC 21 2013
...THE TORNADO WARNING FOR NORTHEASTERN CRAWFORD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3825 8621 3846 8623 3869 8579 3846 8564
TIME...MOT...LOC 0134Z 242DEG 59KT 3841 8610
$$
INC019-043-061-143-175-220150-
/O.CON.KLMK.TO.W.0033.000000T0000Z-131222T0150Z/
SCOTT IN-WASHINGTON IN-HARRISON IN-FLOYD IN-CLARK IN-
834 PM EST SAT DEC 21 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN CLARK...
NORTHERN FLOYD...NORTH CENTRAL HARRISON...SOUTHEASTERN WASHINGTON AND
SOUTHWESTERN SCOTT COUNTIES UNTIL 850 PM EST...
AT 830 PM EST...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED 12 MILES NORTH
OF CORYDON...AND MOVING NORTHEAST AT 70 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
SHORTS CORNER...GREENVILLE...MARTINSBURG...GALENA...NAVILLETON...NEW
PEKIN...FARABEE...SCOTTSVILLE...BORDEN...STARLIGHT...CHESTNUT HILL...
DAISY HILL...SOUTH BOSTON...BLUE RIVER...CARWOOD...SAINT JOSEPH...
WILSON...BENNETTSVILLE...BUNKER HILL AND NEW SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3825 8621 3846 8623 3869 8579 3846 8564
TIME...MOT...LOC 0134Z 242DEG 59KT 3841 8610
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
JDG493
WWUS53 KLMK 220144
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
844 PM EST SAT DEC 21 2013
INC019-043-061-143-175-220150-
/O.CON.KLMK.TO.W.0033.000000T0000Z-131222T0150Z/
SCOTT IN-WASHINGTON IN-HARRISON IN-FLOYD IN-CLARK IN-
844 PM EST SAT DEC 21 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN CLARK...
NORTHERN FLOYD...NORTH CENTRAL HARRISON...SOUTHEASTERN WASHINGTON AND
SOUTHWESTERN SCOTT COUNTIES UNTIL 850 PM EST...
AT 839 PM EST...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF SALEM TO 6 MILES NORTH OF
CORYDON...MOVING NORTHEAST AT 60 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
GALENA...NAVILLETON...LEOTA...SCOTTSVILLE...STARLIGHT...CARWOOD...
UNDERWOOD...VIENNA...BLUE LICK...WILSON...HENRYVILLE...
BENNETTSVILLE...SAINT JOSEPH...MEMPHIS...CLARK SIDING AND
CHARLESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW. TORNADOES ARE DIFFICULT TO SEE AND CONFIRM
AT NIGHT.
THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3828 8612 3853 8609 3869 8579 3846 8564
TIME...MOT...LOC 0144Z 243DEG 54KT 3860 8585 3833 8600
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Dec 21, 6:17 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 21, 6:17 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EST Sat Dec 21 2013
...Mesoscale Forecast Update...
Issued at 615 PM EST Sat Dec 21 2013
Convective line finally getting organized to our west, from far
southern Illinois southward into far western Tennessee. Tornado
Watch has been issued for our counties roughly along and west of the
I-65 corridor. Main threat will be damaging winds anywhere that we
get enough instability to tap into the strong low-level jet. (60-70
kt at 850mb)
With temps in the upper 60s across most of these areas, it looks
like we should be able to realize just a small bit of surface-based
instability just ahead of the line as it moves east. Southern
Indiana is even in the process of destabilizing, as temps at HNB
have jumped from 52F to 57F in just 20 minutes. Dubois County and
the Hoosier National Forest should be under the gun by 00-01Z, with
the threat increasing in our westernmost Kentucky counties 01-02Z.
.SHORT TERM (Now through Sunday Night)...
Issued at 310 PM EST Sat Dec 21 2013
...THREAT FOR HEAVY RAINFALL...STRONG TO SEVERE THUNDERSTORMS...AND
GUSTY SYNOPTIC WINDS CONTINUES TONIGHT...
The area of low pressure this afternoon stretches across Arkansas
with a cold front trailing down into southeastern Texas and a
quasi-stationary boundary draped across southern Indiana. Portions
of our far northern tier of counties have been on the cold side of
this boundary. However, it has shifted to the north just a bit this
afternoon. Temperatures across the warm sector have warmed into the
mid to upper 60s with dewpoints in the lower 60s.
Precipitation this afternoon has become more scattered in nature
with the band of widespread rain lifting to the north as expected.
As the low pressure system rides northeast just north of the Ohio
River tonight the precipitation ahead of the cold front is expected
to evolve into a line of strong to severe thunderstorms. The models
are having a hard time pinpointing the timing with this system. The
mesoscale models (NMM/ARW) seem to have the best handle on it (and
bring it through the fastest), bringing the system through the
forecast area between 02-08Z tonight. Instability ahead of this line
will be a bit in question. South central Kentucky is most likely to
become unstable ahead of this line with the models depicting
anywhere from 100-600 J/kg CAPE. Damaging winds will be the greatest
threat as winds 2 kft above the surface are forecast to increase to
50-60 knots. However, isolated tornadoes may spin up along the line
as well. Further north along the Ohio River, in southern IN, and
into the Bluegrass region of Kentucky there is even more question
about instability. There may be a slight risk for severe
thunderstorms further north, but the better chance will be across
the southern half of the forecast area. Ahead of the line of storms
winds are still expected to be quite gusty, so will leave the Wind
Advisory in place. Gusts to 40 mph will be possible outside of any
thunderstorms.
The heavy rainfall continues to be a concern as well, primarily
across southern Indiana. Up to two inches of rain has fallen along
and north of the Ohio River already today, with 1 to locally 3
inches more expected. Some ponding of water in low lying areas and
flood prone spots will be possible tonight. Additionally, all the
water will lead to some flooding on area rivers into next week.
Beyond tonight, some light showers may develop again tomorrow into
tomorrow night along a reinforcing cold front moving through the
area tomorrow. However, these are not expected to be significant
enough to exacerbate any flooding.
.LONG TERM (Monday through Saturday)...
Issued at 315 PM EST Sat Dec 21 2013
Deep upper trof will be the main player Monday into Tuesday. Cold
northerly low-level flow will bring a decent moisture plume south
off of Lake Michigan. Forecast soundings indicate that the moisture
will be too shallow to support any snow showers, but there is enough
QPF showing up to warrant a slight chance for rain showers in the
Bluegrass and the higher terrain just to the south and east.
Upper trof axis swings through Monday night, with an Arctic surface
high building in from the mid-Mississippi Valley behind it. Went
below guidance for Monday's highs due to cloud cover, but above
guidance Monday night as winds will stay up enough to keep temps
from bottoming out. Tuesday and Tuesday night will be the coldest as
the high moves across the Ohio Valley, with highs stuck in the 20s
and lows in the teens across most of the area.
The remainder of the week looks quiet as we remain under progressive
zonal flow. A weak cold front on Thursday will reinforce the chilly
air mass, but this system will be moisture-starved and the stronger
forcing will pass to our north. Will go with a slight chance, and
keep it rain or snow for now. Temps will run near or just below
climo for the latter half of the week.
&&
.AVIATION (00Z TAF Update)...
Updated at 602 PM EST Sat Dec 21 2013
Not much change in the thinking from earlier. A squall line is
still expected to develop ahead of a strong front stretched out
along the lower Mississippi and lower Ohio valleys. The line should
come through the BWG and SDF regions sometime around midnight (the
squall line has not yet developed, so this is still an entirely
forecast event as opposed to simply timing something in that has
already formed). LEX should receive the worst storms during the wee
hours of the morning. As with any strong storms, winds will be
strong and chaotic with rapidly varying ceilings and visibilities.
Behind the storms showers will continue for several more hours.
Will cautiously bring in low-end VFR conditions behind the squall
line, but that may be too optimistic.
Low clouds are then expected to come back in Sunday morning,
especially at SDF.
Gusty south winds this evening will become gusty WSW winds behind
the storms, and will eventually make it to northwesterly by Sunday
evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Sunday afternoon FOR KYZ023>034-038-061.
WIND ADVISORY until 4 AM EST /3 AM CST/ Sunday FOR KYZ024>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLOOD WATCH through Sunday afternoon FOR INZ076>079-083-084-
089>092.
WIND ADVISORY until 4 AM EST Sunday FOR INZ078-079-090>092.
&&
Mesoscale......RAS
Short Term.....EER
Long Term......RAS
Aviation.......13Hazardous weather outlook, Dec 21, 3:53 PM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM EST SAT DEC 21 2013 KYZ035>037-039>043-045>049-053>057-062>067-070>078-081-082-222100- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 353 PM EST SAT DEC 21 2013 /253 PM CST SAT DEC 21 2013/ ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ078-079-090>092-KYZ024>034-038-061-222100- SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-BUTLER KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON... NEW ALBANY...JEFFERSONVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...MORGANTOWN 353 PM EST SAT DEC 21 2013 /253 PM CST SAT DEC 21 2013/ ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY... ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS SOUTHERN INDIANA. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE ON TOP OF THE ONE TO TWO INCHES THAT HAS ALREADY FALLEN. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES. IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-077-083-084-089-KYZ023-222100- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...HAWESVILLE 353 PM EST SAT DEC 21 2013 /253 PM CST SAT DEC 21 2013/ ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE ON TOP OF THE ONE TO TWO INCHES THAT HAS ALREADY FALLEN. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES. IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. EER/RAS
In the hours before
Special weather statement, Dec 21, 7:24 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 PM CST SAT DEC 21 2013
INZ089-KYZ023-024-026-220105-
BRECKINRIDGE KY-HANCOCK KY-OHIO KY-PERRY IN-
624 PM CST SAT DEC 21 2013
...LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN AND 50 MPH
WINDS APPROACHING CENTRAL KENTUCKY...
AT 618 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 19 MILES WEST OF OWENSBORO TO
12 MILES WEST OF LIVERMORE TO 23 MILES NORTHWEST OF ELKTON...MOVING
NORTHEAST AT 70 MPH.
TORRENTIAL RAIN AND STRONG GUSTY WINDS TO 55 MPH ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL IMPACT...
HAWESVILLE...
HARTFORD...
TELL CITY...
SMALLHOUS AND KIRTLEY...
HAYNESVILLE AND WYSOX...
A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST. THUNDERSTORMS CAN SPIN
UP TORNADOES WITH LITTLE IF ANY WARNING...SO HAVE A PLAN IN PLACE ON
WHAT TO DO IF A TORNADO THREATENS YOUR LOCATION!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3738 8710 3749 8713 3764 8695 3767 8683
3771 8687 3780 8683 3784 8692 3790 8692
3790 8699 3801 8678 3818 8681 3827 8659
3793 8643 3760 8654 3755 8658 3755 8667
3740 8661 3723 8694 3736 8703 3733 8714
TIME...MOT...LOC 0022Z 239DEG 61KT 3785 8739 3755 8728
3702 8743
13Special weather statement, Dec 21, 7:28 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 PM EST SAT DEC 21 2013
INZ076-083-084-220110-
CRAWFORD IN-DUBOIS IN-ORANGE IN-
728 PM EST SAT DEC 21 2013
...LINE OF STRONG STORMS WITH GUSTY WINDS AFFECTING
CRAWFORD...DUBOIS AND ORANGE COUNTIES...
AT 626 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 11 MILES WEST OF PAOLI TO
SANTA CLAUS...MOVING NORTHEAST AT 45 MPH.
HEAVY RAIN AND STRONG GUSTY WINDS TO 55 MPH ARE EXPECTED WITH THESE
STORMS.
* THESE STORMS WILL IMPACT...
PAOLI...
ABYDEL AND WEST BADEN SPRINGS...
ORANGEVILLE AND MENTOR...
WICKLIFFE AND BRAXTONS SIDING...
ORLEANS AND RICEVILLE...
A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT EST. BE PREPARED TO TAKE
SHELTER AT A MOMENTS NOTICE!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3850 8693 3850 8688 3853 8684 3853 8669
3869 8668 3869 8631 3861 8631 3828 8658
3826 8662 3826 8668 3825 8668 3825 8679
3820 8680 3820 8704
TIME...MOT...LOC 0027Z 235DEG 37KT 3850 8665 3813 8694
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 7:24 PM EST | Special Weather Statement | LMK | Perry | 41 min |
| Dec 21, 7:28 PM EST | Special Weather Statement | LMK | Dubois, Orange | 42 min |
| Dec 21, 7:36 PM EST | Severe Thunderstorm Warning | LMK | Perry | 29 min |
| Dec 21, 8:00 PM EST | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Harrison, Orange, Perry, Washington | 30 min |
| Dec 21, 8:25 PM EST | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 35 min |
| Dec 21, 8:30 PM EST | Areal Flood Warning | LMK | Crawford, Dubois, Orange, Perry | 5 hr |
| Dec 21, 8:37 PM EST | Severe Thunderstorm Warning | LMK | Clark, Floyd, Scott, Washington | 28 min |
| Dec 21, 8:40 PM EST | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Jefferson, Scott | 30 min |
| Dec 21, 9:00 PM EST | Flash Flood Warning | LMK | Harrison | 4 hr |
| Dec 21, 9:10 PM EST | Special Weather Statement | LMK | Jefferson | 30 min |
| Dec 21, 9:23 PM EST | Severe Thunderstorm Warning | LMK | Jefferson | 32 min |
| Dec 21, 9:46 PM EST | Flash Flood Warning | LMK | Clark, Floyd | 4 hr |
| Dec 21, 11:02 PM EST | Areal Flood Warning | LMK | Jefferson, Scott, Washington | 5 hr |
| Dec 22, 1:03 AM EST | Areal Flood Warning | LMK | Harrison | 9 hr |
| Dec 22, 1:28 AM EST | Areal Flood Warning | LMK | Crawford, Dubois, Orange, Perry | 9 hr |
| Dec 22, 1:45 AM EST | Areal Flood Warning | LMK | Clark, Floyd | 9 hr |
| Dec 22, 3:48 AM EST | Areal Flood Warning | LMK | Clark, Jefferson, Scott, Washington | 6 hr |
| Dec 22, 10:18 AM EST | Areal Flood Advisory | LMK | Crawford, Dubois, Orange, Perry | 4 hr |
Nearby
Tornado Warnings in Indiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.